Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the semigroups of fully invariant ideals of the free group algebra and the free associative algebra


Author: Samuel M. Vovsi
Journal: Proc. Amer. Math. Soc. 119 (1993), 1029-1037
MSC: Primary 16S34; Secondary 20C07
DOI: https://doi.org/10.1090/S0002-9939-1993-1154250-6
MathSciNet review: 1154250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an integral domain, $ K$ its field of fractions, $ F$ a free group. Let $ I$ and $ J$ be fully invariant (=verbal) ideals of the group algebra $ KF$. We prove that over certain domains the equality $ IJ \cap RF = (I \cap RF) \times (J \cap RF)$ need not be true. A similar result is valid for fully invariant ideals of the free associative algebra. This implies that the product of pure varieties of group representations over an integral domain need not be pure, that there exist pure nonprojective varieties of group representations and of associative algebras, and also answers some other questions raised in the literature.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16S34, 20C07

Retrieve articles in all journals with MSC: 16S34, 20C07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1154250-6
Article copyright: © Copyright 1993 American Mathematical Society